MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: exact date unknown/not provided.Best estimate is between (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 20.0 diopter intraocular lens (iol) was explanted from the patient¿s right eye due to myopia.The patient is not bothered by any dysphotopsia and loves her first eye surgery with a the symfony lens.But this eye turned out plano resulting in the patient being too myopic with -1.00 + 0.25 cylinder = 20/20.Therefore, the doctor decided to explant the iol to improve the distance vision.The explanted lens was replaced with the same model, but different diopter 19.0.Reportedly, the patient is doing well.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation, returned to manufacturer on 1/16/2020.Device evaluation: the reported lens was returned cut in two parts.The condition observed and the way in which the cut is formed is consistent with a lens that has been cut due to ¿iol removal¿ or ¿explant¿ process.There was no issue reported against the lens per information reported.No product deficiency.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed one (1) additional investigation request (ir), however the reported issue is not related to this reported complaint.The ir was not confirmed as manufacturing problem.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are(b)(4) and capa (b)(4).

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9539940
Report Number2648035-2020-00007
Device Sequence Number2641714
Product Code POE
UDI-Device Identifier05050474579095
UDI-Public(01)05050474579095(17)230728
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/29/2020
10/25/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/04/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005